Advertisement

Hardy and Littlewood Type Inequalities

  • Ravi P. Agarwal
  • Donal O’Regan
  • Samir H. Saker
Chapter

Abstract

This chapter considers time scale versions of classical Hardy-type inequalities and time scale versions of Hardy and Littlewood type inequalities. We present extensions of Hardy-type inequalities on time scales. These dynamic inequalities not only contain the integral and discrete inequalities but can be extended to different types of time scales. The chapter is divided into five sections and is organized as follows.

References

  1. 9.
    R.P. Agarwal, M. Bohner, D. O’Regan, S.H. Saker, Some Wirtinger-type inequalities on time scales and their applications. Pac. J. Math. 252, 1–26 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 10.
    R.P. Agarwal, D. O’Regan, S.H. Saker, Dynamic Inequalities on Time Scales (Springer, Heidlelberg/New York/Drodrechet/London, 2014)CrossRefzbMATHGoogle Scholar
  3. 22.
    G. Bennett, Some elementary inequalities. Q. J. Math. 2, 401–425 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 33.
    M. Bohner, A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications (Birkhäuser, Boston, MA, 2001)CrossRefzbMATHGoogle Scholar
  5. 34.
    M. Bohner, A. Peterson, Advances in Dynamic Equations on Time Scales (Birkhäuser, Boston, 2003)CrossRefzbMATHGoogle Scholar
  6. 37.
    M. Bohner, J. Heim, A. Liu, Qualitative analysis of Solow model on time scales. J. Concrete Appl. Math. 13, 183–197 (2015)MathSciNetzbMATHGoogle Scholar
  7. 38.
    D. Borwein, A. Jakimowski, Matrix operators on IP. Rocky Mt. J. Math. 9, 453–477 (1979)CrossRefGoogle Scholar
  8. 41.
    D. Brigo, F. Mercurio, Discrete time vs continuous time stock-price dynamics and implications for option pricing. Finance Stochast. 4, 147–159 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 43.
    J.M. Cartlidge, Weighted mean matrices as operators on IP, Ph.D. thesis, Indiana University, 1978Google Scholar
  10. 46.
    Y.C. Chow, A note on Hardy’s inequality and similar inequalities. J. Lond. Math. Soc. 1 (2), 88–93 (1939)CrossRefzbMATHGoogle Scholar
  11. 48.
    E.T. Copson, Note on series of positive terms. J. Lond. Math. Soc. 2, 9–12 (1927)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 49.
    E.T. Copson, Note on series of positive terms. J. Lond. Math. Soc. 3, 49–51 (1928)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 57.
    E.B. Elliott, A simple expansion of some recently proved facts as to convergency. J. Lond. Math. Soc. 1, 93–96 (1926)CrossRefzbMATHGoogle Scholar
  14. 66.
    G.H. Hardy, Notes on a theorem of Hilbert. Math. Z. 6, 314–317 (1920)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 67.
    G.H. Hardy, Notes on some points in the integral calculus, LX. An inequality between integrals. Messenger Math. 54, 150–156 (1925)Google Scholar
  16. 69.
    G.H. Hardy, Notes on some points in the integral calculus, LXIV. Further inequalities between integrals. Messenger Math. 57, 12–16 (1928)Google Scholar
  17. 74.
    G.H. Hardy, J.E. Littlewood, Elementary theorems concerning power series with positive coefficients and moment constants of positive functions. J. Math. 157, 141–158 (1927)MathSciNetzbMATHGoogle Scholar
  18. 75.
    G.H. Hardy, J.E. Littlewood, Notes on the theory of series (XII): on certain inequalities connected with the calculus of variations. J. Lond. Math. Soc. 5, 283–290 (1930)MathSciNetzbMATHGoogle Scholar
  19. 77.
    G.H. Hardy, J.E. Littlewood, G. Pólya, Inequalities, 2nd edn. (Cambridge University Press, Cambridge, 1934)zbMATHGoogle Scholar
  20. 80.
    S. Hilger, Analysis on measure chains—a unified approach to continuous and discrete calculus. Results Math. 18, 18–56 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 86.
    M. Izumi, S. Izumi, G.M. Petersen, On Hardy’s inequality and its generalization. Tohoku Math. J. 21, 601–613 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 88.
    V. Kac, P. Cheung, Quantum Calculus. Universitext (Springer, New York, 2002)CrossRefzbMATHGoogle Scholar
  23. 91.
    K. Knopp, Űber Reihen mit positiven Gliedern. J. Lond. Math. Soc. 3, 205–311 (1928)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 98.
    A. Kufner, L.-E. Persson, Weighted Inequalities of Hardy Type (World Scientific Publishing, Singapore, 2003)CrossRefzbMATHGoogle Scholar
  25. 99.
    A. Kufner, L. Maligranda, L.-E. Persson, The prehistory of the Hardy inequality. Am. Math. Mon. 113 (8), 715–732 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 100.
    A. Kufner, L. Maligranda, L. Persson, The Hardy Inequality-About Its History and Some Related (Results, Pilsen, 2007)zbMATHGoogle Scholar
  27. 101.
    E. Landau, Űber einen Konvergenzsatz. Göttingen Nachr. 1907, 25–21 (1907)zbMATHGoogle Scholar
  28. 104.
    E. Landau, A note on a theorem concerning series of positive terms: extract from a letter of Prof. E. Landau to Prof. I. Schur. J. Lond. Math. Soc. 1, 38–39 (1926)zbMATHGoogle Scholar
  29. 107.
    L. Leindler, Inequalities of Hardy-Littlewood-type. Anal. Math. 2, 117–123 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 108.
    L. Leindler, Further sharpening of inequalities of Hardy and Littlewood. Acta Sci. Math. (Szeged) 54, 285–289 (1990)MathSciNetzbMATHGoogle Scholar
  31. 110.
    L. Leindler, Hardy-Littlewood-type inequalities and their factorized enhancement, Survey on Classical Inequalities, ed. by T.M. Rassias (Kluwer Academic Publishers, Dordrecht, 2000), pp. 99–125Google Scholar
  32. 112.
    J.E. Littlewood, Some new inequalities and unsolved problems, Inequalities, ed. by O. Shisha (Academic Press, New York, 1967), pp. 151–162Google Scholar
  33. 113.
    V.G. Maz’ja, Sobolev Spaces. Springer Series in Soviet Mathematics (Springer, Berlin, 1985)Google Scholar
  34. 114.
    D.S. Mitinović, J.E. Pečarić, A.M. Fink, Inequalities Involving Functions and Their Integrals and Derivatives (Kluwer Academic Publisher, Dordrecht, 1991)Google Scholar
  35. 122.
    B. Opic, A. Kufner, Hardy-Type Inequalities. Pitman Research Notes in Mathematics Series (Longman Scientific and Technical, Harlow, 1990)Google Scholar
  36. 129.
    B.G. Pachpatte, A note on Copson’s inequality involving series of positive terms. Tamkang J. Math. 21 (1), 13–19 (1990)MathSciNetzbMATHGoogle Scholar
  37. 134.
    G. Pólya, Proof of an inequality. Proc. Lond. Math. Soc. 24, 57 (1926)zbMATHGoogle Scholar
  38. 135.
    G. Pólya, G. Szegó, Aufgaben und Lehrsätze aus der Analysis (Springer, Berlin, 1925)CrossRefzbMATHGoogle Scholar
  39. 139.
    P. Řehák, Hardy inequality on time scales and its application to half-linear dynamic equations. J. Inequal. Appl. 5, 495–507 (2005)MathSciNetzbMATHGoogle Scholar
  40. 140.
    F. Riesz, Untersuchungen űber systeme integrierbarer funktionen. Math. Ann. 69, 449–497 (1910)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 141.
    M. Riesz, Letter to G. H. Hardy, 1919 or 1920Google Scholar
  42. 142.
    J.W. Rogers Jr., Q. Sheng, Notes on the diamond −α dynamic derivatives on time scales. J. Math. Anal. Appl. 326 (1), 228–241 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 145.
    S.H. Saker, Oscillation Theory of Dynamic Equations on Time Scales: Second and Third Orders (Lambert Academic Publishing, Saarbrücken, 2010)zbMATHGoogle Scholar
  44. 154.
    S.H. Saker, D. O’Regan, Hardy and Littlewood inequalities on time scales. Bull. Malays. Math. Sci. Soc. 39 (2), 527–543 (2016). doi:10.1007/s40840-015-0300-4MathSciNetCrossRefzbMATHGoogle Scholar
  45. 163.
    S.H. Saker, D. O’Regan, R.P. Agarwal, Dynamic inequalities of Hardy and Copson types on time scales, analysis. Int. Math. J. Anal. Appl. 34 (4), 391–402 (2014)MathSciNetzbMATHGoogle Scholar
  46. 169.
    S.H. Saker, R.R. Mahmoud, M.M. Osman, R.P. Agarwal, Some new generalized forms of Hardy’s type inequality on time scales. J. Math. Anal. Appl. (in press)Google Scholar
  47. 172.
    I. Schur, Letter to G. H. Hardy, 1918 or 1919Google Scholar
  48. 173.
    Q. Sheng, Hybrid approximations via second order combined dynamic derivatives on time scales. Electron. J. Qual. Theory Differ. Equ. 2007 (17), 13 pp. (electronic) (2007)Google Scholar
  49. 174.
    Q. Sheng, M. Fadag, J. Henderson, J.M. Davis, An exploration of combined dynamic derivatives on time scales and their applications. Nonlinear Anal. Real World Appl. 7 (3), 395–413 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  50. 179.
    V. Spedding, Taming nature’s numbers, New Scientist, July 19 (2003), 28–31Google Scholar
  51. 181.
    W.T. Sulaiman, Some Hardy type integral inequalities. Appl. Math. Lett. 25 (3), 520–525 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 184.
    C. C. Tisdell, A. Zaidi, Basic qualitative and quantitative results for solutions to nonlinear dynamic equations on time scales with an application to economic modelling. Nonlinear Anal. 68, 3504–3524 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  53. 191.
    B. Yang, Z. Zeng, L. Debnath, On new generalizations of Hardy’s integral inequality. J. Math. Anal. Appl. 217, 321–327 (1998)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  • Ravi P. Agarwal
    • 1
  • Donal O’Regan
    • 2
  • Samir H. Saker
    • 3
  1. 1.Department of MathematicsTexas A&M University–KingsvilleKingsvilleUSA
  2. 2.School of Mathematics Statistics and Applied MathematicsNational University of IrelandGalwayIreland
  3. 3.Department of MathematicsMansoura UniversityMansouraEgypt

Personalised recommendations